Alert archive / Louisiana / Tornado Warnings in 2007
Tornado Warning 30, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Oct 18, 2007, 6:46 AM CDT for Orleans Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2007, 6:46 AM CDT (11:46 UTC)
- Expired
- Oct 18, 2007, 7:30 AM CDT
- In force
- 44 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Orleans Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1054 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 181146
TORLIX
LAC071-181230-
/O.NEW.KLIX.TO.W.0030.071018T1146Z-071018T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
646 AM CDT THU OCT 18 2007
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
ORLEANS PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...NEW ORLEANS...EAST NEW ORLEANS...
* UNTIL 730 AM CDT
* AT 643 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR NEW
ORLEANS...MOVING NORTHEAST AT 25 MPH.
* THE TORNADO WILL BE NEAR...
EAST NEW ORLEANS BY 705 AM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 2994 9004 2994 9014 3005 9011 3006 9000
3017 8987 3012 8982 3016 8977 3014 8969
3001 8983 2999 9001 2994 8997 2993 8992
2991 8994 2990 9000
TIME...MOT...LOC 1146Z 214DEG 22KT 2998 9002
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 18, 4:26 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Oct 18, 4:26 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 426 AM CDT THU OCT 18 2007 .SHORT TERM... LATEST SURFACE ANALYSIS SHOWED A DEEP 986MB LOW OVER WESTERN IOWA WITH DEWPOINTS GREATER THAN 65F AS FAR NORTH AS SOUTHERN ILLINOIS AND GREATER THAN 70F OVER LOUISIANA AND MISSISSIPPI. IN ADDITION...AN ASSOCIATED FRONTAL BOUNDARY EXTENDED SOUTHWEST TO THE TEXAS PANHANDLE. PRECIPITABLE WATER VALUE PLOTS SHOWED GREATER THAN 2 INCHES AND AXIS OVER THE MID AND LOWER MISSISSIPPI VALLEY. 5H ANALYSIS REVEALED A CYCLONIC CIRCULATION OVER THE SURFACE LOW WITH TROUGH AXIS SOUTHEAST TO ARKANSAS. JET ANALYSIS SHOWED A JET MAX OF 80 TO 90 KNOTS FROM OKLAHOMA TO MINNESOTA AND ANOTHER JET MEX OF 120 TO 130 KNOTS FROM NORTHERN NEW MEXICO TO OREGON. ATM OR SLIDELL SOUNDING AT 00Z THU SHOWED A CAPE VALUE OF 2100 J/KG AN INCREASE SINCE TUESDAY NIGHT AND HELICITY AROUND 200 M2/S2. SOUTHEAST WINDS ARE CURRENTLY UP TO 15 TO 20 KNOTS AND MARINE FORECASTER WILL SHOW SMALL CRAFT EXERCISE CAUTION TODAY. WITH THE FRONTAL BOUNDARY OUT WEST THROUGH TODAY...ATM WILL REMAIN UNSTABLE WITH CAPE VALUES AROUND 2000 J/KG TIL FRONTAL PASSAGE FRIDAY MORNING. HOWEVER...LOW LEVEL FLOW WILL BECOME SOUTHWEST TODAY AND TONIGHT AND DIRECTIONAL SHEAR WILL DIMINISH AND HELICITY VALUES DECREASE 100 M2/S2 TODAY AND TONIGHT. AS A RESULT...THE TORNADIC THREAT HAS DECREASED TODAY AND TONIGHT AHEAD OF THE FRONT. SPEED SHEAR PROFILE WILL YIELD AN ATM CONDUCIVE FOR STORMS PRODUCING STRONG WINDS TONIGHT. WITH MOISTURE AND INSTABILITY IN PLACE...WILL CONTINUE SCATTERED CONVECTION TO TODAY AND MORE STRUCTURED ISOLATED DAMAGING WINDS ACROSS INTERIOR SOUTH MISSISSIPPI AHEAD OF THE FRONT LATE TONIGHT INTO FRIDAY MORNING. WILL LINGER CONVECTION TIL 18Z FOR LAND AND 00Z FRI FOR MARINE. THICKNESS VALUES 1000 TO 700MB LOWERS NEAR 3000M AROUND 12 SAT AND INCREASE BOUNDARY LAYER WINDS 20 TO 25 KNOTS RIGHT BEHIND THE FRONTAL PASSAGE FRIDAY MORNING BUT 15 TO 20 KNOTS FRIDAY. THE MAIN TROUGH WILL PUSH EAST AND THE SURFACE FRONT WILL STALL OVER THE NORTH CENTRAL GULF SATURDAY .LONG TERM... ANOTHER TROUGH WILL DEEPEN OVER THE CENTRAL PLAINS SUNDAY AND EVOLVE INTO A FULL LATITUDE TROUGH FROM THE HUDSON TO GULF ACCORDING TO GFS. ECMWF HOLD THIS TROUGH/LOW OVER SOUTHERN PLAINS MONDAY INTO TUESDAY AND THEN MOVES THE LOW WEST. WILL GO GFS AND HPC AS WE DONT HAVE GOOD FEEL OF ECMWF PERFORMANCE DURING THIS FALL SEASON. AS A RESULT...THIS TROUGH WILL TAP GULF MOISTURE ACROSS THE LOWER MISSISSIPPI VALLEY SUNDAY NIGHT AND SCATTERED STRONG CONVECTION AHEAD OF A FRONTAL PASSAGE MONDAY. THICKNESS VALUES 1000 TO 700M DROP TO NEAR 2900M BY 12Z TUESDAY WITH STRONG WINDS OVER LAND AND MARINE TUESDAY THROUGH THURSDAY. IN ADDITION...TEMPS MAY NOT REFLECT THE PREDICTED THICKNESS VALUES NEXT TUESDAY THROUGH THURSDAY...WILL LET LATER SHIFTS LOWER TEMPS IF NEEDED. && .PRELIMINARY POINT TEMPS/POPS... MCB 86 66 82 50 / 30 60 20 10 BTR 86 67 83 54 / 30 60 20 10 MSY 86 72 83 62 / 40 60 30 10 GPT 84 71 83 57 / 40 60 30 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Oct 17, 8:20 PM CDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 820 PM CDT WED OCT 17 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-181000- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 820 PM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEASTERN LOUISIANA...AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. TIDES ARE EXPECTED TO REMAIN 1 TO 2 FEET ABOVE NORMAL ACROSS COASTAL MISSISSIPPI AND SOUTHEAST LOUISIANA...INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FROM THURSDAY INTO EARLY FRIDAY MORNING AS A COLD FRONT PASSES THROUGH THE AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY OVER COASTAL MISSISSIPPI. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN FROM SUNDAY NIGHT THROUGH TUESDAY AS ANOTHER COLD FRONT APPROACHES. THE RISK OF ORGANIZED SEVERE THUNDERSTORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 22
In the hours before
Special weather statement, Oct 18, 6:18 AM CDT, 28 minutes before
MSZ081-082-181215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 618 AM CDT THU OCT 18 2007 ...STRONG THUNDERSTORM MOVING ONSHORE NEAR BILOXI... AT 612 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS OF 35 MPH ABOUT 2 MILES SOUTHWEST OF BILOXI...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... VANCLEAVE AT 700 AM. WADE AT 715 AM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE STRONG DAMAGING WINDS OR EVEN A TORNADO. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 6:29 AM CDT | Special Marine Warning | LIX | 91 min | |
| Oct 18, 7:13 AM CDT | Special Marine Warning | LIX | 62 min | |
| Oct 18, 12:39 PM CDT | Special Marine Warning | LIX | 96 min | |
| Oct 18, 2:29 PM CDT | Special Marine Warning | LIX | 91 min | |
| Oct 18, 4:40 PM CDT | Special Marine Warning | LIX | 95 min |
Nearby
Tornado Warnings in Louisiana, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.